Hail, Kingfisher
- When
- May 30, 6:00 PM CST
- Where
- Kingfisher County, 9.69 mi S of Omega
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.730, -98.190
Another active weather day occurred across parts of Oklahoma as a surface low deepened across the Texas Panhandle. This drove a dryline into western Oklahoma during the late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Another active weather day occurred across parts of Oklahoma as a surface low deepened across the Texas Panhandle. This drove a dryline into western Oklahoma during the late afternoon hours. Severe storms developed rapidly along and ahead of the dryline in a moist and unstable environment with upper level winds support of sustained supercell storms. Large hail and damaging winds were reported over a large area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 30, 5:42 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 642 PM CDT WED MAY 30 2012 .AVIATION... SCATTERED TSRA OVER W OK AND W NORTH TX WILL MOVE SE OR E THIS EVENING...WHILE LARGE STORM CLUSTER OVER C KS ADVANCES TO THE S. THESE SYSTEMS WILL...BY THE END OF THE NIGHT...AFFECT ALL OUR TAF SITES...A FEW OF THEM MORE THAN ONCE. MANY OF THE STORMS WILL BE SEVERE...AND THE STORM COMPLEX FROM KS WILL LIKELY BRING WIDESPREAD STRONG WINDS OVERNIGHT TO MOST OF OUR TAF SITES. A FEW MORE TSRA MAY ACCOMPANY THE COLD FRONT TOMORROW MORNING...AS MAY A LAYER OF ST OR SC. CONDITIONS SHOULD IMPROVE AS THE FRONT ADVANCES FARTHER TO THE S IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 87 66 77 54 / 70 80 20 10 HOBART OK 93 66 80 53 / 40 50 10 10 WICHITA FALLS TX 96 70 85 54 / 40 50 20 10 GAGE OK 88 61 75 48 / 60 50 10 10 PONCA CITY OK 85 64 73 49 / 60 80 20 10 DURANT OK 91 69 83 54 / 70 60 50 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/23/23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT WED MAY 30 2012
OKZ004>048-050>052-TXZ083>090-311000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
420 PM CDT WED MAY 30 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA INCLUDES ALL AREAS OF OKLAHOMA AND WESTERN
NORTH TEXAS NORTH AND EAST OF A LINE FROM GAGE TO ALTUS IN
OKLAHOMA...TO ARCHER CITY IN WESTERN NORTH TEXAS. A SLIGHT RISK
COVERS THE REMAINDER OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM
THURSDAY.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH EARLY
THURSDAY MORNING.
IMPACTS... DAMAGING WIND GUSTS UP TO 80 MPH...CAUSING DAMAGE TO
STRUCTURES...TREES...AND UTILITY LINES.
HAIL UP TO 3 INCHES IN DIAMETER...CAUSING DAMAGE TO
WINDOWS...ROOFS...AND CARS.
DISCUSSION...
SCATTERED THUNDERSTORMS WERE DEVELOPING IN THE VICINITY OF A
DRYLINE EXTENDING SOUTHWARD THROUGH THE EASTERN TEXAS PANHANDLE.
THESE STORMS ARE EXPECTED TO MOVE EASTWARD INTO PARTS OF WESTERN
OKLAHOMA AND NORTH TEXAS THIS EVENING ADDITIONAL STORMS ARE EXPECTED
TO DEVELOP ACROSS PARTS OF WESTERN AND CENTRAL KANSAS IN THE VICNITY
OF A WARM FRONT. THESE STORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING THE EVENING AND MOVE SOUTHEASTWARD INTO OKLAHOMA AIDED BY AN
UPPER LEVEL MOVING INTO THE PLAINS STATES. FAVORABLE WIND FIELDS AND
AN EXTREMELY UNSTABLE AIRMASS WILL SUPPORT THE DEVELOPMENT OF SEVERE
STORMS. INITIAL STORMS WILL LIKELY BE DISCRETE SUPERCELLS CAPABLE OF
PRODUCING VERY LARGE HAIL TO BASEBALL SIZE AND PERHAPS A TORNADO OR
TWO...ESPECIALLY IN THE VICINITY OF THE FRONTAL BOUNDARY WHERE LOW
LEVEL WINDS WILL BE MORE FAVORABLE FOR STORM ROTATION. LATER THIS
EVENING...STORMS WILL LIKELY MERGE INTO A SEVERE SQUALL
LINE...POSING A THREAT OF WIDESPREAD DAMAGING WINDS. THE SEVERE
THREAT WILL LAST WELL INTO THE OVERNIGHT HOURS AS THIS CLUSTER OF
STORMS PUSHES SOUTHEASTWARD.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LINGER INTO THURSDAY AFTERNOON AS A COLD FRONT
SWEEPS ACROSS THE AREA. WHILE A FEW MARGINALLY SEVERE STORMS MAY
OCCUR...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THURSDAY. THE NEXT
CHANCE FOR THUNDERSTORMS WILL ARRIVE SATURDAY AS ANOTHER STORM
SYSTEM APPROACHES THE REGION.
OTHER HAZARDOUS WEATHER...
NONE.
AUSTIN/IIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
152 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL EDMOND 35.65N 97.48W
05/29/2012 E1.75 INCH OKLAHOMA OK PUBLIC
15TH AND SANTA FE
&&
DWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT WED MAY 30 2012
OKZ033-036-TXZ083-084-302230-
HARMON OK-JACKSON OK-HARDEMAN TX-FOARD TX-
454 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...JACKSON...HARDEMAN
AND FOARD COUNTIES UNTIL 530 PM CDT...
AT 450 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED NEAR ESTELLINE
TEXAS AND 8 MILES EAST OF CEE VEE TEXAS... MOVING EAST-SOUTHEAST AT
35 MPH.
THESE STORMS WILL EVENTUALLY MOVE INTO PORTIONS OF HARDEMAN AND
FOARD COUNTIES OF NORTH TEXAS... AND PERHAPS INTO HARMON COUNTY
OKLAHOMA. ALTHOUGH THESE STORMS ARE STILL LOCATED IN HALL...
CHILDRESS AND COTTLE COUNTIES OF TEXAS... LIGHTNING FROM THESE
STORMS IS BEGINNING TO AFFECT HARMON AND JACKSON COUNTIES OKLAHOMA
AND HARDEMAN AND FOARD COUNTIES IN TEXAS.
LAT...LON 3423 10005 3424 10000 3474 10000 3468 9951
3383 9951 3397 10005
TIME...MOT...LOC 2150Z 287DEG 29KT 3458 10044 3425 10030SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT WED MAY 30 2012
OKZ021-022-302300-
WASHITA OK-BECKHAM OK-
535 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR WASHITA AND NORTHEASTERN
BECKHAM COUNTIES UNTIL 600 PM CDT...
AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELK CITY...
MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ELK CITY...CORDELL...BURNS FLAT...DILL CITY...CANUTE...BESSIE AND
FOSS.
LAT...LON 3546 9956 3547 9937 3546 9888 3522 9890
3531 9958
TIME...MOT...LOC 2232Z 273DEG 39KT 3538 9944
..SPEG.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT WED MAY 30 2012
OKZ016-022-023-302330-
CUSTER OK-CADDO OK-WASHITA OK-
606 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER...CADDO
AND WASHITA COUNTIES UNTIL 630 PM CDT...
AT 605 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM FOSS TO ALFALFA...MOVING EAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CORDELL...HINTON...BURNS FLAT...BINGER...CORN...CANUTE...GRACEMONT...
EAKLY...BESSIE...COLONY...LOOKEBA...FOSS...ALBERT...LAKE CHICKASHA...
FORT COBB RESERVOIR...ALFALFA...CLOUD CHIEF AND COWDEN.
LAT...LON 3546 9937 3552 9836 3543 9830 3538 9831
3538 9826 3513 9809 3512 9888
TIME...MOT...LOC 2305Z 269DEG 58KT 3542 9914 3517 9867
..SPEG.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 3 W TRUSCOTT 33.75N 99.85W
05/30/2012 E60 MPH KNOX TX CO-OP OBSERVER
&&
FMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 3 W TRUSCOTT 33.75N 99.85W
05/30/2012 E70 MPH KNOX TX CO-OP OBSERVER
&&
FMThe Norman radar (KTLX), 94 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
21 thunderstorm wind, 2 hail. Local standard time, as filed.
Public reported 60 mph winds. No damage was reported.
Public report of estimated 60 mph wind gusts. No damage was reported.
Public estimated 60 mph wind gust. No damage was reported.
Widespread damage reported in Carmen. Three foot diameter tree limbs down with loss of electricity to most of the town. Damages are estimated.
Estimated 60 mph wind gusts near Newkirk. No damage was reported.
Several power poles blown down. Damages are estimated.
Public estimated 50 to 60 mph wind gusts. No damage was reported.
Public report of 60 to 65 mph wind gusts. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385302, 385303, 385220, 385221, 385273, 385274, 385275, 385276, 385277, 385278, 385279, 385304, 385280, 385281, 385283, 385284, 385291, 385285, 385286, 385287, 385288, 385289, 385290.